Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the convolution equation $ P=PQ$ of Choquet and Deny for probability measures on semigroups

Author: A. Mukherjea
Journal: Proc. Amer. Math. Soc. 32 (1972), 457-463
MSC: Primary 60B15
MathSciNet review: 0293687
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the problem of determining regular probability measures P and Q satisfying $ P = P ^\ast Q = Q ^\ast P$ has been solved on locally compact cancellative semigroups. The results also hold in the complete metric case. The results have been used to determine the primitive idempotent measures on locally compact semigroups.

References [Enhancements On Off] (What's this?)

  • [B-H] J. F. Berglund and K. H. Hofmann, Compact semitopological semigroups and weakly almost periodic functions, Lecture Notes in Math., no. 42, Springer-Verlag, Berlin and New York, 1967. MR 36 #6531. MR 0223483 (36:6531)
  • [C] H. S. Collins, Primitive idempotents in the semigroup of measures, Duke Math. J. 27 (1960), 397-400. MR 22 #5691. MR 0114873 (22:5691)
  • [C-D] G. Choquet and J. Deny, Sur l'équation de convolution $ \mu = \mu ^\ast \sigma $, C.R. Acad. Sci. Paris 250 (1960), 799-801. MR 22 #9808. MR 0119041 (22:9808)
  • [G] I. Glicksberg, Weak compactness and separate continuity, Pacific J. Math. 11 (1961), 205-214. MR 22 #11275. MR 0120523 (22:11275)
  • [H-R] M. Heble and M. Rosenblatt, Idempotent measures on a compact topological semigroup, Proc. Amer. Math. Soc. 14 (1963), 177-184. MR 30 #214. MR 0169971 (30:214)
  • [M] A. Mukherjea, The convolution equation $ P = P ^\ast Q$ of Choquet and Deny and relatively invariant measures on semigroups (the infinite case), Ann. Inst. Fourier (Grenoble) 21 (1971). MR 0330920 (48:9257)
  • [M-T] A. Mukherjea and N. Tserpes, Idempotent measures on locally compact semigroups, Proc. Amer. Math. Soc. 29 (1971), 143-150. MR 0296207 (45:5268)
  • [O] J. C. Oxtoby, Invariant measures in groups which are not locally compact, Trans. Amer. Math. Soc. 60 (1946), 215-237. MR 8, 253. MR 0018188 (8:253d)
  • [P] J. S. Pym, Idempotent measures on semigroups, Pacific J. Math. 12 (1962), 685698. MR 26 #6298. MR 0148793 (26:6298)
  • [T] A. Tortrat, Lois de probabilité sur un espace topologique complètement régulier et produits infinis à termes indépendants dans un groupe topologique, Ann. Inst. Henri Poincaré Sect. B 1 (1964/65), 217-237. MR 31 #2755. MR 0178498 (31:2755)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B15

Retrieve articles in all journals with MSC: 60B15

Additional Information

Keywords: Locally compact topological semigroup, regular measure, convolution of measures, normed Haar measure
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society